Jump to content

Recommended Posts

the warnings on this medicine are steep im worried of bad side effects. particularly the "significant raise in BP".

i usually dont have alot of bp issues. it stays stable most of the time but the last week it feels (no bp monitor) like my heart pounds real hard but not fast, hot flashes and slight head aches with tight chestedness. i dont know if this is a feeling of low or high bp.?

i took my bp at the pharmacy today. first reading after standing for a few min was 123/73 hr of 73

second reading after sitting for a few min was 111/71 hr of 75

to me these are normal readings.

my question is with my bp appering normal, at that moment, should i take this medicine? i do know that with pots my bp can be good one moment and garbage the next, but its not usually like that for me.

i dont get to see my cardio for another 6 weeks or my gp for another 4 so i was just looking for some insite from the real pots professionals.

Link to post
Share on other sites

You?ll have to keep waiting for the real professionals, but as far as I?m concerned both of those BP readings at the drug store were indeed within the ?normal? range, but everyone is different. What struck me were your standing and sitting heart rates, both nearly identical in the 70?s, so you may want to wait until you really need the Midodrine, because it lowers heart rate by constricting your blood vessels, which also boosts blood pressure, especially while lying down.

It is sometimes difficult to tell the difference between high and low blood pressure without a BP monitor, you just know you feel lousy in both cases. Generally though, high blood pressure makes you feel like you?ve had too much coffee, a tingling, anxious feeling, perhaps accompanied by flushing or burning eyes and of course, headache. Low blood pressure is a drained, slow, zero-energy feeling, which also comes with a headache, but of a different variety. But again, everyone is different and may not feel it the same way.

Midodrine is a unique med because it works very quickly, but only lasts a few hours, so it?s one med that doctors often prescribe to be used ?as needed?, but you need to know when it is that you need it, which is why I recommend getting a BP monitor if you have the means. But as usual, my best piece of advice is to consult your doctor.

Link to post
Share on other sites

I have POTS, but I also have high blood pressure when upright. My endocrinologist almost prescribed Midodrine to me in error. My doc at Vanderbilt had previously told me that I am not to take any drugs that would raise my BP or norepinephrine levels (SSRIs.)

WHY were you prescribed Midodrine in the first place? If you have a history of BP drops when standing (orthostatic hypotension) then Midodrine might be appropriate for you. I would not take it without fully understanding why it was prescribed for you, from the doctor's own mouth.

I agree with Simmy's suggestion of getting a BP cuff. By using it, you'll become more accustomed to how you feel when your BP is high, low or normal.

Lots of docs will just skim a few articles and throw a medication at you without fully understanding the complexities of POTS, so YOU will have to know yourself well enough to help your docs to help you.

Link to post
Share on other sites

where can i get a cuff? and whats a rough price?

There are hundreds on the market. Omron is generally considered a good brand but a lot depends on how you will use it.

A search on Amazon revealed this Portable Panasonic model for $35 with pretty great consumer reviews (I really like to get other users experiences before I make purchasing decisions).

http://www.amazon.com/Panasonic-EW3109W-Upper-Pressure-Monitor/dp/B000NY6JXA/ref=sr_1_5?ie=UTF8&s=hpc&qid=1284229000&sr=1-5

That is pretty much the low price point for a good blood pressure cuff.

Link to post
Share on other sites

I took midrodrine, I was diagnosed with high blood pressure but my blood pressure would drop drastically upon standing so they prescribed me the medicine, I had no issues with it except it gave me the chills but it worked for me. My doctor didn't like the medication because it was not FDA approved and had a black box warning. (Not sure what it is) So he took me off of it, I take metoporal right now and I have had no issues.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...